Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Ciao...please advise
Oct 10, 2002

Docc. Franscino,

Ciao come stai?

Doc. You are the best...u rule man...it is just a joy to read your answers. They are both funny and witty and so full of info. Just wondering what part of Italy are your parents from...Lazio...Molise? Anyways I am writing to you from Montreal...borned and raised...and "oui on parle francais ici"...yes we do speak french here if you were wondering. My question to u was...I have read that u suffer from per. neuropathy (PN), I was wondering how long have you suffered from this condition?...and how long after your discovery of beening HIV+ did u begin to experience this condition? Is your PN due to the HIV virus or the meds. How long does it take for this condition to develope both if on the meds and if it is due to the HIV virus itself? I have read that PN due to HIV virus alone only occurs in 30 of the HIV+ population, in the AIDS phase of this nasty desease. Is this acurate? How common is it to begin suffreing from PN in the first 2 to 2 1/2 yrs. after possible exposure? The only high risk exposure I have had is through many lap dancing at strip clubs and heavy grindding from these women and a few women I have met socially. Never intercourse, nor anal, nor oral, except of course with my exgirlfriends which I know for a fact that they were clean (tested). I have been under extreme stress for the past 7-8 months both due to this and work (I stress job). I also have a with tongue. and extremely stringy saliva, can this dry mouth be due to the stress? I am scared shit to get tested. Pleas advise me, your opinion me a great deal to me. Ciao e a la prosima...Forza JUVE...

Response from Dr. Frascino

Bonsoir Juve,

My grandparents are from Calabria.

I'm not sure whether to answer you in French or Italian, so perhaps I'll just stay with English.

There are a variety of neurological conditions that can result form HIV and certain HIV medications. The most common type of PN (peripheral neuropathy) is called distal painful sensory polyneuropathy. It's a tingling, burning, somewhat painful sensation that occurs symmetrically in the hands and feet. Usually the feet are more involved than the hands. It can be associated with certain medications, particularly the "d" drugs - ddI (Videx), ddc (Hivid), and d4T (Zerit), as well as certain cancer chemotherapy agents. Mine was most likely related to d4T and took years to develop.

Lap dancing, even with heavy grinding, is not a high-risk exposure. In fact, it's not even a low-risk exposure. It's not any risk whatsoever. Yes, stress can cause dry mouth, white tongue, and stringy saliva. So you can relax, Mr. Montreal. You cannot contract HIV this way.

Resti bene, or should I say, Rester en bonne sante?

Dr. Bob


Previous
Please Dr. I can't get any straight answers!
Next
HighT-cell,Undetectible V.L.. major fatigue

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement